MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER ORA SYSTEM WITH VERIFEYE MESSAGING; ABERROMETER, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER ORA SYSTEM WITH VERIFEYE MESSAGING; ABERROMETER, OPHTHALMIC
Catalog Number 8065998328
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3, h6: investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer's internal reference number is: (b)(4).
 
Event or Problem Description
A nurse that reported a system provided inconsistent measurements resulted in an intraocular lens exchange in the unknown eye of the patient during cataract surgery.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6., and h.11.A manufacturing device history record review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.Service history was reviewed for the system.There was no service record relevant to the reported event, found.There was also, no product returned on this investigation for testing.Based on the information obtained, the root cause of the reported event is inconclusive.The manufacturer internal reference number is: (b)(4).

Brand Name
ORA SYSTEM WITH VERIFEYE MESSAGING
Common Device Name
ABERROMETER, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21709177
Report Number2028159-2025-00382
Device Sequence Number9952822
Product Code NCF
UDI-Device Identifier00380659983283
UDI-Public(01)00380659983283(17)270720(11)170720(10)NA
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065998328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/22/2025
Date Device Manufactured07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ORA SYSTEM WITH VERIFEYE MESSAGING, CART
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown